CaltechAUTHORS
  A Caltech Library Service

A multiscattering series for impedance tomography in layered media

Borcea, Liliana and Ortiz, Michael (1999) A multiscattering series for impedance tomography in layered media. Inverse Problems, 15 (2). pp. 515-540. ISSN 0266-5611. http://resolver.caltech.edu/CaltechAUTHORS:BORip99

[img]
Preview
PDF
See Usage Policy.

351Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:BORip99

Abstract

We introduce an inversion algorithm for tomographic images of layered media. The algorithm is based on a multiscattering series expansion of the Green function that, unlike the Born series, converges unconditionally. Our inversion algorithm obtains images of the medium that improves iteratively as we use more and more terms in the multiscattering series. We present the derivation of the multiscattering series, formulate the inversion algorithm and demonstrate its performance through numerical experiments.


Item Type:Article
Additional Information:© Institute of Physics 1999. Received 19 May 1998, Print publication: Issue 2 (April 1999) We thank Professor W Symes for several useful discussions and for informing us on the layer stripping work for the Helmoltz equation. We also thank Dr J Berryman for very useful information on the issue of data measurement precision and Professor J B Keller for pointing us to [22, 7, 8]. The work of L Borcea was partially supported by the National Science Foundation under grant number DMS-9627407.
Record Number:CaltechAUTHORS:BORip99
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:BORip99
Alternative URL:http://dx.doi.org/10.1088/0266-5611/15/2/011
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:1723
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:13 Feb 2006
Last Modified:26 Dec 2012 08:45

Repository Staff Only: item control page